Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 75, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 31, 2012, 9:04 PM MDT. It took effect at Nov 1, 2012, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 9:04 PM MDT (03:04 UTC)
- In effect from
- Nov 1, 2012, 12:00 PM MDT
- Expired
- Nov 1, 2012, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
996 WWUS85 KCYS 010304 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 904 PM MDT WED OCT 31 2012 ...CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 301 AND 310 ON THURSDAY AFTERNOON... .DRY AND MILD CONDITIONS WILL PERSIST ALONG AND EAST OF THE LARAMIE RANGE ON THURSDAY. AFTERNOON HIGH TEMPERATURES IN THE UPPER 60S AND LOWER 70S ARE EXPECTED TO COMBINE WITH VERY DRY CONDITIONS AT THE SURFACE TO PRODUCE MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT. WEST WINDS AT 15 TO 20 MPH AND GUSTS AS HIGH AS 30 MPH ARE ALSO EXPECTED...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 6 PM MDT ON THURSDAY FOR FIRE WEATHER ZONES 301 AND 310 IN SOUTHEAST WYOMING. WYZ301-310-011115- /O.NEW.KCYS.FW.W.0075.121101T1800Z-121102T0000Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 904 PM MDT WED OCT 31 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 6 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND AND FIRE WEATHER ZONE 310 PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HAMMER
2 follow-up statements
389 WWUS85 KCYS 011041 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 441 AM MDT THU NOV 1 2012 ...CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 301 AND 310 THIS AFTERNOON... .DRY AND MILD CONDITIONS WILL OCCUR ALONG AND EAST OF THE LARAMIE RANGE TODAY AS A RIDGE OF HIGH PRESSURE MOVES OVERHEAD. AFTERNOON HIGH TEMPERATURES IN THE UPPER 60S AND LOWER 70S WILL COMBINE WITH VERY DRY CONDITIONS AT THE SURFACE TO PRODUCE MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT. WEST WINDS OF 15 TO 20 MPH WITH GUSTS AROUND 30 MPH ARE ALSO EXPECTED...ESPECIALLY ALONG THE INTERSTATE 25 CORRIDOR. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THIS AREA THROUGH THE AFTERNOON. WYZ301-310-020000- /O.CON.KCYS.FW.W.0075.121101T1800Z-121102T0000Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 441 AM MDT THU NOV 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301 AND 310... * AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND AND FIRE WEATHER ZONE 310 PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE. * WINDS...WEST 10 TO 20 MPH WITH GUSTS AROUND 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH...ESPECIALLY ALONG THE INTERSTATE 25 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RJM
196 WWUS85 KCYS 012345 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 545 PM MDT THU NOV 1 2012 WYZ301-310-020045- /O.EXP.KCYS.FW.W.0075.000000T0000Z-121102T0000Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 545 PM MDT THU NOV 1 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301 AND 310... COOLING TEMPERATURES AND DECREASING WIND SPEEDS OVER THE PAST HOUR HAVE ALLOWED CONDITIONS TO IMPROVE ABOVE CRITICAL THRESHOLDS. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ HAHN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 31, 6:07 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Oct 31, 6:07 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 607 PM MDT WED OCT 31 2012 .AVIATION...00Z TAF ISSUANCE... VFR CONDITIONS AND LIGHT WINDS CAN BE EXPECTED ACROSS SOUTHEAST WY AND THE WESTERN NE PANHANDLE THROUGH TONIGHT. BREEZY CONDITIONS WILL DEVELOP ALONG AND WEST OF THE LARAMIE RANGE ON THU AFTN...WITH WEST TO SOUTHWEST WINDS GUSTING AS HIGH AS 25 TO 30 KTS POSSIBLE FROM KCYS WESTWARD INTO KLAR AND KRWL. PREV DISCUSSION... / ISSUED 239 PM MDT WED OCT 31 2012/ .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... QUIET WEATHER EXPECTED ACROSS THE CWA FOR THIS PERIOD. ONE MORE QUITE MILD DAY EXPECTED THURSDAY AS AN UPPER RIDGE MOVES ACROSS THE AREA. SOME WINDINESS EXPECTED THURSDAY AFTERNOON MAINLY OVER SE WYOMING BEHIND A DEVELOPING LEE TROF WHICH WILL INCREASE THE SFC PRESSURE GRADIENT. STRONG UPPER LOW CURRENTLY OFF THE PACIFIC NW COAST WILL MOVE INLAND AND WEAKEN OVERNIGHT THEN EJECT ACROSS THE NORTHERN ROCKYS INTO THE NORTHERN PLAINS THURSDAY NIGHT AND FRIDAY. THIS WILL PUSH A COOL FRONT ACROSS THE CWA EARLY FRIDAY BRINGING COOLER AND SOMEWHAT BREEZY CONDITIONS FOR FRIDAY. RAIN CHANCES CONTINUE TO DIMINISH WITH THIS SYSTEM WITH BEST BET... ALBEIT SMALL...LOOKING LIMITED TO FAR NORTHERN PARTS OF THE CWA FRIDAY AFTERNOON AS MAIN UPPER TROF AXIS SWINGS ACROSS. CLEARING AND COOL FRIDAY NIGHT IN THE WAKE OF THE TROF. .LONG TERM...SATURDAY THROUGH WEDNESDAY...LONG RANGE MODELS IN VERY GOOD AGREEMENT THROUGH THE WEEKEND AND EARLY NEXT WEEK SHOWING A QUIET AND MAINLY DRY WEATHER PATTERN. SATURDAY WILL REMAIN ON THE COOL SIDE BEHIND A PACIFIC FRONT WHICH PUSHES ACROSS THE AREA ON FRIDAY...WITH HIGHS IN THE UPPER 40S TO UPPER 50S EXPECTED. TEMPERATURES WILL REBOUND MONDAY AS AN UPPER LEVEL RIDGE BUILDS OVER THE GREAT BASIN REGION AND INTO THE CENTRAL ROCKIES. OTHER THAN SOME GUSTY WESTERLY WINDS NEXT WEEK ESPECIALLY ACROSS SOUTHEAST WYOMING...MILD DRY WEATHER WILL CONTINUE THROUGH WEDNESDAY. THE JET STREAM IS EXPECTED TO RETREAT NORTHWARD...SO EXPECT THE STORM TRACK TO REMAIN NORTH OF THE FORECAST AREA THROUGH WEDNESDAY. A WEAK COOL FRONT WILL STALL ACROSS NORTHEAST WYOMING AND SOUTHWEST SOUTH DAKOTA...WHICH MAY RESULT IN SLIGHTLY COOLER TEMPERATURES AND INCREASING CLOUDS FROM DOUGLAS WYOMING TO CHADRON NEBRASKA. OTHERWISE...EXTENDED MODELS ARE HINTING TOWARDS A STRONG PACIFIC STORM PUSHING EAST INTO THE GREAT BASIN REGION BY LATE NEXT WEEK. && .FIRE WEATHER... QUITE MILD AND MAINLY DRY WEATHER EXPECTED THURSDAY THOUGH SOME WINDINESS EXPECTED AROUND THE MTNS THURSDAY AFTERNOON. A BIT OF CONCERN FOR NEAR RED FLAG CONDITIONS JUST EAST OF THE LARAMIE RANGE THURSDAY AFTERNOON BUT IT CURRENTLY APPEARS QUITE MARGINAL WITH MINIMUM RELATIVE HUMIDITIES STAYING MOSTLY AROUND 20 PER CENT. NEXT COOL FRONT WILL MOVE ACROSS EARLY FRIDAY BRINGING COOLER TEMPERATURES BUT VERY LITTLE IF ANY PCPN. MILD AND DRY WEATHER WILL PERSIST THROUGH THE WEEKEND WITH LOCALLY BREEZY AREAS ACROSS SE WYOMING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && AVIATION...HAMMER SHORT TERM/FIRE WEATHER...RE LONG TERM...TJT
Hazardous weather outlook, Oct 31, 4:33 AM MDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 433 AM MDT WED OCT 31 2012 WYZ101>119-011045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 433 AM MDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-011045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 433 AM MDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE LIEBL
Nearby
Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.